MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6177333
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
An ortho clinical diagnostics (ortho) field application specialist (fas) contacted the technical solutions center (tsc) on behalf of a customer to report a discordant, reactive vitros syph result obtained from a single patient sample when processed using vitros immunodiagnostic products syph tpa reagent lot 1850 on a vitros 5600 integrated system.The result was discordant when compared to the result from the same sample when tested using an alternate non-vitros abbott chemiluminescence method.Patient 1 sample results of 1.50 s/c (reactive) versus the expected result of 0.21 (negative) (abbott) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, false reactive vitros syph result was not reported from the laboratory.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a discordant, reactive vitros syph result was obtained from a single patient sample when processed using vitros immunodiagnostic products syph tpa reagent lot 1850 on a vitros 5600 integrated system.The result was discordant when compared to the result from the same sample when tested using an alternate non-vitros abbott chemiluminescence method.The assignable cause of this event is an interferent within the affected patient sample that affects the vitros method but not the non-vitros abbott method of testing.The other limitations section of the vitros syph instructions for use states the following: heterophilic antibodies in serum or plasma samples may cause interference in immunoassays.These antibodies may be present in blood samples from individuals regularly exposed to animals or who have been treated with animal serum products.Results which are inconsistent with clinical observations indicate the need for additional testing.The customer processed the affected patient sample using a heterophilic block tube (hbt) collection device, which is designed to remove or neutralize potential interferents within a patient sample.The vitros syph result observed after the sample had been treated using the hbt was negative, indicating that a sample interferent was driving the discordant, reactive vitros syph result.Therefore, an interferent in the sample that affects the vitros syph method but not the non-vitros abbott method is the attributable cause of this event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros syph reagent lot 1850.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25220112
Report Number3007111389-2026-00104
Device Sequence Number13206131
Product Code LIP
UDI-Device Identifier10758750035052
UDI-Public(01)10758750035052(17)261013(11)251024(10)1850
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6177333
Device Lot Number1850
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown